MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535FCS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.The device history record could not be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned to olympus for inspection; however, the allegation was confirmed in the photos provided by the customer.A definitive root cause could not be identified.Based on the results of the investigation, it is likely that the following led to the malfunction: cause traced to component failure, which is expected or random component failure without any design or manufacturing issue.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that during a therapeutic laparoscopic subtotal hysterectomy via a high approach, the ultrasonic forceps malfunctioned, and broken grasping forceps were observed.The forceps broke at the end of the surgery, about 90% complete, retrieved through an unspecified medical intervention with no pieces left inside the patient, and no sequelae were reported for the patient related to the breakage.
 
Event or Problem Description
No new information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the inadvertently left out information from the previous report.Updated fields: h7 and h9.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide inadvertently left out information in the previous report.Updated fields: d4 and h4.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23606977
Report Number9614641-2025-01923
Device Sequence Number9249897
Product Code GEI
UDI-Device Identifier04953170383540
UDI-Public04953170383540
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0535FCS
Device Lot Number54K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer01/16/2026
01/16/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/16/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003995201-12/09/2024-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale